Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 20, 2012, 3:44 AM PST. It took effect at Jan 20, 2012, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 3:44 AM PST (11:44 UTC)
- In effect from
- Jan 20, 2012, 10:00 PM PST
- Expired
- Jan 21, 2012, 3:57 AM PST
- In force
- 6 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS76 KPQR 201144 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 344 AM PST FRI JAN 20 2012 ORZ001-002-WAZ021-210030- /O.UPG.KPQR.HW.A.0004.120120T2000Z-120121T0900Z/ /O.NEW.KPQR.HW.W.0004.120120T2200Z-120121T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 344 AM PST FRI JAN 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS TO 45 MPH WITH GUSTS 65 TO 75 MPH. IN THE COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH. * TIMING: BEGINNING THIS AFTERNOON AND CONTINUING THROUGH LATE TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: HIGH PROFILE VEHICLES CAN BE OVERTURNED. POWER DISRUPTIONS AND TREE DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ003-004-WAZ020-210030- /O.UPG.KPQR.HW.A.0004.120121T0200Z-120121T1600Z/ /O.NEW.KPQR.HW.W.0004.120121T0600Z-120121T1500Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 344 AM PST FRI JAN 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH MAINLY OVER THE HIGHER ELEVATIONS. * TIMING: BEGINNING THIS EVENING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * IMPACTS: TREE DAMAGE AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-210030- /O.NEW.KPQR.WI.Y.0002.120121T0600Z-120121T1800Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 344 AM PST FRI JAN 20 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREAS...THE WILLAMETTE VALLEY...AND THE I-5 CORRIDOR IN SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: 10 PM THIS EVENING THROUGH 10 AM SATURDAY MORNING. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO * IMPACTS: TREE DAMAGE AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
3 follow-up statements
538 WWUS76 KPQR 202307 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 307 PM PST FRI JAN 20 2012 ORZ001-002-WAZ021-211200- /O.CON.KPQR.HW.W.0004.000000T0000Z-120121T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 307 PM PST FRI JAN 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS TO 45 MPH WITH GUSTS 65 TO 75 MPH. IN THE COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH. * TIMING: BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH LATE TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: HIGH PROFILE VEHICLES CAN BE OVERTURNED. POWER DISRUPTIONS AND TREE DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ003-004-WAZ020-211230- /O.CON.KPQR.HW.W.0004.120121T0600Z-120121T1500Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 307 PM PST FRI JAN 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH MAINLY OVER THE HIGHER ELEVATIONS. * TIMING: BEGINNING THIS EVENING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * IMPACTS: TREE DAMAGE AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-211230- /O.CON.KPQR.WI.Y.0002.120121T0600Z-120121T1800Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 307 PM PST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREAS...THE WILLAMETTE VALLEY...AND THE I-5 CORRIDOR IN SOUTHWEST WASHINGTON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: 10 PM THIS EVENING THROUGH 10 AM SATURDAY MORNING. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO * IMPACTS: TREE DAMAGE AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
028 WWUS76 KPQR 210440 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 840 PM PST FRI JAN 20 2012 ORZ003-004-WAZ020-211430- /O.CON.KPQR.HW.W.0004.120121T0600Z-120121T1500Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 840 PM PST FRI JAN 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH MAINLY OVER THE HIGHER ELEVATIONS. * TIMING: BEGINNING THIS EVENING AND CONTINUING THROUGH EARLY SATURDAY MORNING. * IMPACTS: TREE DAMAGE AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-WAZ021-211200- /O.CON.KPQR.HW.W.0004.000000T0000Z-120121T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 840 PM PST FRI JAN 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS TO 40 MPH WITH GUSTS 60 TO 70 MPH. IN THE COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 TO 60 MPH. * TIMING: CONTINUING THROUGH LATE TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: HIGH PROFILE VEHICLES CAN BE OVERTURNED. POWER DISRUPTIONS AND TREE DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-211430- /O.CON.KPQR.WI.Y.0002.120121T0600Z-120121T1800Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 840 PM PST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREAS...THE WILLAMETTE VALLEY...AND THE I-5 CORRIDOR IN SOUTHWEST WASHINGTON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH. THE STRONGEST GUSTS WILL BE FROM ABOUT SALEM NORTHWARD. * TIMING: 10 PM THIS EVENING THROUGH 10 AM SATURDAY MORNING. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND... CAMAS... WASHOUGAL...LONGVIEW...KELSO * IMPACTS: TREE DAMAGE AND POWER DISRUPTIONS ARE POSSIBLE. SATURATED SOILS FROM RECENT HEAVY RAINS WILL MAKE TREE DAMAGE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
434 WWUS76 KPQR 211157 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 357 AM PST SAT JAN 21 2012 ORZ003-004-WAZ020-211300- /O.CAN.KPQR.HW.W.0004.000000T0000Z-120121T1500Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 357 AM PST SAT JAN 21 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTHWEST AND CENTRAL COAST RANGES OF WESTERN OREGON AND THE WILLAPA HILLS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DROPPED OFF EARLY THIS MORNING BEHIND A COLD FRONTAL PASSAGE. EXPECT WINDS TO CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE MORNING. $$ ORZ001-002-WAZ021-211300- /O.CAN.KPQR.HW.W.0004.000000T0000Z-120121T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 357 AM PST SAT JAN 21 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST AND THE NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DROPPED OFF EARLY THIS MORNING BEHIND A COLD FRONTAL PASSAGE. EXPECT WINDS TO CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE MORNING. $$ ORZ005>008-WAZ022-039-211300- /O.CAN.KPQR.WI.Y.0002.000000T0000Z-120121T1800Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 357 AM PST SAT JAN 21 2012 ...WIND ADVISORY IS CANCELLED FOR THE GREATER PORTLAND AND METRO VANCOUVER AREAS AS WELL AS THE I-5 CORRIDOR IN COWLITZ COUNTY THE LOWER COLUMBIA BASIN AND THE SOUTH AND CENTRAL WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO SLOWLY DIMINISH THROUGH SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:35 AM PST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 20, 2:35 AM PST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
235 AM PST FRI JAN 20 2012
.SYNOPSIS...VERY ACTIVE WEATHER CONTINUES. THE NEXT HIGH IMPACT
WEATHER SYSTEM WILL MOVE ACROSS SOUTHWEST WASHINGTON AND NORTHWEST
OREGON TODAY THROUGH SATURDAY BRINGING MORE SOAKING RAIN TO ALL
AREAS...STRONG WINDS TO THE COAST...COAST RANGE...AND POSSIBLY THE
WILLAMETTE VALLEY AND PORTIONS OF SOUTHWEST WASHINGTON...AND
FREEZING RAIN TO PARTS OF THE COLUMBIA RIVER GORGE AND HOOD RIVER
VALLEY. AFTER A BRIEF BREAK SATURDAY NIGHT...ANOTHER STRONG SYSTEM
WILL MOVE IN ON SUNDAY WITH VALLEY RAIN AND MOUNTAIN SNOW.
HOWEVER...THIS SYSTEM DOES NOT LOOK QUITE AS WET OR WINDY AS
PREVIOUS SYSTEMS. THIS SYSTEM MAY BRING SIGNIFICANT SNOW TO THE
CASCADE PASSES. WET AND BREEZY WEATHER WILL CONTINUE THROUGH MUCH OF
THE UPCOMING WEEK AS THE PACIFIC JET STREAM CONTINUES TO TAKE AIM AT
THE NORTHWEST.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS THE NEXT HIGH IMPACT STORM
MOVING TOWARD THE COAST THIS MORNING. MODELS SUGGEST THAT THIS SYSTEM
WILL COME IN IN TWO DISTINCT WAVES...WITH THE FIRST LIFTING NORTH
ALONG THE COAST TODAY AND THE SECOND STRONGER ONE MOVING ONSHORE
TONIGHT. THIS WILL PROVIDE A GOOD SHOT OF RAIN ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THIS MAY CAUSE SOME OF THE FLASHIER RIVERS IN
THE COAST RANGE AND FOOTHILLS TO TURN BACK UP. HOWEVER...THE
DURATION OF RAIN FROM THIS SYSTEM SHOULD BE SHORT ENOUGH TO LIMIT
NEW FLOODING PROBLEMS.
THE LOW LEVEL JET AHEAD OF THE FRONT REACHES AROUND 75 KT AT 850 MB
ALONG THE COAST LATE TODAY AND TONIGHT. BELIEVE THIS SUPPORTS
65 TO 75 MPH AT COASTAL HEADLANDS AND BEACHES...AND 60 TO 65 MPH IN
THE COASTAL COMMUNITIES. STRONG WINDS WILL DEVELOP AT THE HEADLANDS
LATE THIS AFTERNOON...BUT MAY TAKE A BIT LONGER TO DEVELOP IN THE
COASTAL COMMUNITIES DUE TO THE INITIAL EASTERLY ORIENTATION OF THE
SURFACE GRADIENT. WILL UPGRADE THE CURRENT HIGH WIND WATCH TO A
WARNING WITH THE MORNING PACKAGE.
IT NOW LOOKS AS THOUGH STRONG WINDS WILL PUSH INTO THE COAST RANGE
TONIGHT AND HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING AS WELL
FOR FRIDAY NIGHT THROUGH EARLY SATURDAY. AS THE FRONT MOVES THROUGH
THE INLAND AREAS...THE SOUTHERLY GRADIENT WILL INCREASE WITH DECENT
PRESSURE RISES FROM THE SOUTH OVERNIGHT TONIGHT. WINDS WILL BE
EASTERLY IN THE PORTLAND AND VANCOUVER METRO AREAS THROUGH MUCH OF
THIS EVENING BEFORE THE SOUTHERLY WINDS DEVELOP...WHILE THE
SOUTHERLY WINDS WILL DEVELOP QUITE A BIT EARLIER IN THE SOUTH AND
CENTRAL WILLAMETTE VALLEY. THE WINDS COULD CAUSE EXTRA PROBLEMS DUE
TO THE SATURATED SOILS WITH FALLING TREES AND POWER OUTAGES THE
LIKELY IMPACT. WILL ISSUE A WIND ADVISORY FOR THIS. A FEW SPOTS
COULD COME CLOSE TO WARNING CRITERIA BUT WOULD LIKE TO SEE STRONGER
PRESSURE RISES BEHIND THE SYSTEM BEFORE ISSUING A WARNING.
THE EASTERLY GRADIENT TODAY AND TONIGHT SUGGESTS THAT WE COULD
SEE SOME AREAS OF FREEZING RAIN AGAIN NEAR HOOD RIVER AND PARKDALE
THIS AFTERNOON THROUGH THE EVENING HOURS. WILL ISSUE A FREEZING RAIN
ADVISORY FOR THIS. MODELS SUGGEST THAT ONSHORE FLOW WILL DEVELOP
AROUND MIDNIGHT TONIGHT AS THE FRONT MOVES EAST OF THE CASCADES. THIS
WILL EFFECTIVELY SCOUR OUT THE LOW LEVEL COLD AIR IN THE GORGE ENDING
THE FREEZING RAIN THREAT.
THE SNOW LEVEL WILL DROP SIGNIFICANTLY SATURDAY AND WE WILL SEE SNOW
AGAIN ACCUMULATE IN THE MOUNTAINS AND POSSIBLY THE HIGHER FOOTHILLS
IN THE ONSHORE FLOW BEHIND THIS FRONT. WE COULD GET CLOSE TO SNOW
ADVISORY AMOUNTS IN THE CASCADES SATURDAY THROUGH SATURDAY EVENING.
ANOTHER STRONG SYSTEM IS EXPECTED SUNDAY...WITH MORE COASTAL WINDS
AND SIGNIFICANT RAINFALL. HOWEVER...IT DOES NOT LOOK QUITE AS WET OR
WINDY AS PREVIOUS SYSTEMS. MODELS SUGGEST THAT THE FRONT WILL MOVE
THROUGH QUICKLY ON SUNDAY LIMITING ADDITIONAL FLOODING CONCERNS. SNOW
ACCUMULATIONS LOOK SIGNIFICANT IN THE CASCADES AS WELL. MODEL
SOUNDINGS SUGGEST SNOW IS ALSO POSSIBLE NEAR HOOD RIVER AND PARKDALE
IN EASTERLY LOW LEVEL FLOW.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
ALL MODELS IN REASONABLE AGREEMENT MAINTAINING A MOIST LOW LATITUDE
JET ACROSS THE PACIFIC WITH ALMOST DAILY IMPULSES OR FRONTAL WAVES.
POP LIKELY OR BETTER WITH SEASONAL TEMPERATURES THROUGH THE PERIOD. A
LOOK AT PRECIPITABLE WATER FROM THE GFS...IT APPEARS NEXT TUESDAY AND
WEDNESDAY COULD BE ANOTHER HIGH IMPACT RAIN EVENT. SS
&&
.AVIATION...A MIX OF MVFR AND IFR CONDITIONS ACROSS THE REGION
OVERNIGHT AS SHOWERS CONTINUE IN ONSHORE FLOW. SHOWERS HAVE
TAPERED OFF EARLY THIS MORNING AND WILL CONTINUE TO DIMINISH
THROUGH THE MORNING HOURS. THIS SHOULD ALLOW SOME SLIGHT
IMPROVEMENT...WITH MVFR STILL BEING THE PREDOMINANT FLIGHT CAT BUT
WITH SOME PERIODS OF VFR LIKELY MIXED IN FOR INLAND SITES. RAIN
WILL PICK UP AGAIN THIS AFTERNOON AS THE NEXT FRONTAL SYSTEM
SPREADS INTO THE REGION. SO EXPECT CIGS TO LOWER AGAIN IN THE
AFTERNOON AND REMAIN A MIX OF MVFR AND IFR THROUGH THE NIGHT. WINDS
WILL BE AN ISSUE WITH THIS SYSTEM. EXPECT GUSTY SOUTHERLY WINDS TO
PICK UP AT THE COAST BEGINNING IN THE AFTERNOON AND LATE IN THE
EVENING OR OVERNIGHT FOR INLAND SITES.
KPDX AND APPROACHES...EXPECT A MIX OF MVFR AND VFR IN SCATTERED
SHOWERS THROUGH THE MORNING HOURS. INCREASED RAINFALL ASSOCIATED
WITH THE NEXT FRONTAL SYSTEM WILL BRING LOWERED CIGS AGAIN THIS
AFTERNOON AND TONIGHT. GUSTY SOUTHERLY WINDS TO DEVELOP LATE THIS
EVENING AND OVERNIGHT. JFP
&&
.MARINE...A BREAK IN THE ACTION THIS MORNING WITH SEAS NEAR 10 FT
AND FAIRLY LIGHT SOUTHERLY WINDS OVER THE WATERS. THIS WILL BE
SHORT LIVED AS ANOTHER STRONG FRONT IS EXPECTED TO MOVE THROUGH
THE WATERS TODAY. WINDS WILL PICK UP LATER THIS MORNING AS THE
WARM FRONT PUSHES INTO THE WATERS...WITH THE TRAILING COLD FRONT
MOVING THROUGH OVERNIGHT. HIGH CONFIDENCE IN STRONG GALES TODAY
AND TONIGHT...WITH A FEW STORM FORCE GUSTS POSSIBLE AS WELL. SEAS
WILL CLIMB QUICKLY TO NEAR 20 FT LATE THIS AFTERNOON...THEN PUSH
INTO THE MID 20S OVERNIGHT. SEAS LIKELY TO REMAIN NEAR OR ABOVE 20
FT THROUGH THE WEEKEND.
WINDS EASE ON SATURDAY...BUT ANOTHER ROUND OF AT LEAST GALE FORCE
WIND APPEARS TO MOVE INTO COASTAL WATERS WITH THE NEXT FRONT ON
SUNDAY. LATEST MODEL DATA INDICATES THAT STORM FORCE WINDS WILL BE
A STRONG POSSIBILITY WITH THIS NEXT FRONT. JFP
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZING RAIN ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM PST
SATURDAY FOR UPPER HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER
GORGE.
FLOOD WATCH THROUGH SATURDAY MORNING FOR CENTRAL COAST RANGE OF
WESTERN OREGON-CENTRAL OREGON COAST-CENTRAL WILLAMETTE
VALLEY-COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND
METRO AREA-LOWER COLUMBIA-NORTH OREGON COAST-SOUTH
WILLAMETTE VALLEY.
WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR
CENTRAL WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-LOWER
COLUMBIA-SOUTH WILLAMETTE VALLEY.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY
FOR CENTRAL COAST RANGE OF WESTERN OREGON-COAST RANGE OF
NORTHWEST OREGON.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY
FOR CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...FREEZING RAIN ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM PST
SATURDAY FOR WESTERN COLUMBIA RIVER GORGE.
FLOOD WATCH THROUGH SATURDAY MORNING FOR GREATER VANCOUVER AREA-
I-5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE
FOOTHILLS-SOUTH WASHINGTON COAST.
WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR
GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY
FOR WILLAPA HILLS.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY
FOR SOUTH WASHINGTON COAST.
PZ...GALE WARNING FROM 7 AM THIS MORNING TO NOON PST SATURDAY FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST THIS
MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 PM PST
SATURDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 19, 4:59 AM PST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 459 AM PST THU JAN 19 2012 ORZ001>014-WAZ019>023-039-040-201600- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 459 AM PST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL CONTINUE TODAY BEFORE EASING TONIGHT. THIS WILL RESULT IN CONTINUED FLOODING ACROSS SEVERAL AREA RIVERS. PLEASE SEE PDXFLSPQR FOR FURTHER DETAILS. COLD AIR WILL CONTINUE TO SEEP INTO THE COLUMBIA RIVER GORGE AND THE UPPER HOOD RIVER VALLEY TODAY. THIS WILL RESULT IN AREAS OF SNOW...SLEET...AND FREEZING RAIN THROUGH EARLY THIS EVENING. PLEASE SEE PDXWSWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS OVER THE NEXT FEW DAYS. PLEASE SEE PDXFLSPQR FOR FURTHER DETAILS. STRONG WINDS ARE POSSIBLE ALONG THE COAST FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING...WITH SIGNIFICANT SNOW POSSIBLE IN THE CASCADES ON SATURDAY. STRONG WINDS ARE POSSIBLE ALONG THE COAST ONCE AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-201600- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 459 AM PST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL CONTINUE ACROSS THE CENTRAL WATERS THIS MORNING. LARGE SEAS WILL CONTINUE ACROSS THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORM FORCE WINDS ARE POSSIBLE ACROSS THE WATERS FRIDAY AND FRIDAY NIGHT. STRONG SYSTEMS WILL BRING GALE OR STORM FORCE WINDS TO THE WATERS ON SUNDAY AND AGAIN BY THE MIDDLE OF NEXT WEEK. SEAS WILL REMAIN HIGH THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 19, 11:51 PM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1151 PM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 3 SSW BATTLE GROUND 45.74N 122.57W
01/19/2012 CLARK WA TRAINED SPOTTER
SALMON CREEK IS FLOODING AND HAS REACHED THE BOTTOM OF
THE BRIDGE AT 156TH ST AND 102ND AVE. WATER RUNNING DOWN
156TH STREET. ONE HOUSE HAS BEEN INUNDATED...TWO ARE
THREATENED.
&&
WEAGLELocal storm report, Jan 20, 12:19 AM PST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1219 AM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN BATTLE GROUND 45.78N 122.54W
01/20/2012 M1.51 INCH CLARK WA TRAINED SPOTTER
1200 AM HEAVY RAIN PARKROSE 45.56N 122.54W
01/20/2012 M2.25 INCH MULTNOMAH OR OFFICIAL NWS OBS
&&
WEAGLELocal storm report, Jan 20, 2:30 AM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HEAVY RAIN 1 W SKAMANIA 45.62N 122.08W
01/19/2012 M3.76 INCH SKAMANIA WA TRAINED SPOTTER
21 HOUR TOTAL ENDING 9PM. 8 INCHES OF SNOW REMAINS ON THE
GROUND.
1145 PM HEAVY RAIN S ARCH CAPE 45.81N 123.96W
01/19/2012 M1.73 INCH CLATSOP OR TRAINED SPOTTER
&&
WEAGLEThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:44 AM PST | High Wind Warning | PQR | 24 hr | |
| Jan 20, 3:44 AM PST | Freezing Rain Advisory | PQR | 6 hr | |
| Jan 20, 9:26 AM PST | Ice Storm Warning | PQR | 22 hr | |
| Jan 20, 2:19 PM PST | Storm Warning | PQR | 12 hr | |
| Jan 20, 2:21 PM PST | Freezing Rain Advisory | PQR | 7 hr | |
| Jan 20, 2:52 PM PST | Winter Storm Warning | PQR | 13 hr |
Nearby
Wind Advisories in Oregon, 2012Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.